Alert archive / Montana / High Wind Warnings in 2016

High Wind Warning 1, NWS Glasgow, MT

January 27, 2016Daniels County, Roosevelt County, Sheridan County, Montana

NWS Glasgow, MT issued this high wind warning at Jan 27, 2016, 3:25 AM MST for Daniels County, Roosevelt County, Sheridan County, Montana. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2016, 3:25 AM MST (10:25 UTC)
Expired
Jan 27, 2016, 10:07 AM MST
In force
7 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Roosevelt County, MT, Sheridan County, MT

The radar

The Glasgow radar (KGGW), 126 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2016-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2016-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1476 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

125 
WWUS75 KGGW 271025
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
325 AM MST WED JAN 27 2016

MTZ018>020-062-271800-
/O.NEW.KGGW.HW.W.0001.160127T1025Z-160127T1800Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CULBERTSON
325 AM MST WED JAN 27 2016

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. 

* TIMING...THIS MORNING.

* WINDS...WEST TO NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. 

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT THIS
  MORNING ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONGEST
  WINDS WILL BE NEAR THE CANADIAN BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
1 follow-up statement
659 
WWUS75 KGGW 271707
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1007 AM MST WED JAN 27 2016


MTZ018>020-062-271815-
/O.CAN.KGGW.HW.W.0001.000000T0000Z-160127T1800Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CULBERTSON
1007 AM MST WED JAN 27 2016

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. 

THE STRONG WIND GUSTS HAVE DIMINISHED TO WELL BELOW 40KT.
THEREFORE CANCELLED THE HIGH WIND WARNING. 

$$

HTTP://WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 27, 3:16 AM MST, 9 minutes earlier.

Area forecast discussion, Jan 27, 3:16 AM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
316 AM MST WED JAN 27 2016

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH FRIDAY...
SHORTWAVE TROUGH IS CURRENTLY MOVING THROUGH SASKATCHEWAN AND
NORTHEAST MONTANA. THE SYSTEM HAS BROUGHT A COLD FRONT THROUGH THE
FORECAST AREA WITH GUSTY WEST TO NORTHWEST WINDS. THIS WINDS HAVE
GUSTED TO 60 MPH EARLY THIS MORNING BETWEEN SCOBEY AND WESTBY. IT
LOOKS LIKE THOSE WINDS WILL CONTINUE INTO THE DAYLIGHT HOURS OF
THIS MORNING BEFORE DIMINISHING. WILL ISSUE A HIGH WIND WARNING
UNTIL 18Z FOR THE NORTHEAST ZONES.

THOSE WINDS HAVE MIXED OUT THE INVERSION LAYER WHICH HAS ACTUALLY
WARMED TEMPERATURES OVERNIGHT. TEMPERATURES WERE AROUND 40 DEGREES
AT MANY LOCATIONS AT 2 AM (09Z). MEANWHILE...WEST WINDS WERE
GUSTING TO AROUND 50 MPH ALONG THE CANADIAN BORDER.

THE WAVE WILL MOVE TO THE EAST THIS MORNING AND THE NW WINDS WILL
GRADUALLY DIMINISH TODAY. WHILE TEMPERATURES ALOFT WILL BE COLDER
THAN YESTERDAY. EXPECT THE ATMOSPHERE TO REMAIN SOMEWHAT MIXED
TODAY WHICH WILL KEEP TEMPERATURES IN MANY AREAS WARMER THAN
YESTERDAY ALTHOUGH THEY WON'T RISE MUCH ABOVE THEIR CURRENT
READINGS.

SURFACE HIGH AND UPPER RIDGE WILL BRING CLEAR TO PARTLY CLOUDY
SKIES AND LIGHTER WINDS TONIGHT. LOW LEVEL INVERSION WILL
REDEVELOP SO THAT VALLEYS WILL BE COLDER THAN RIDGES. TEMPERATURES
WILL STILL BE ABOVE NORMAL WITH 20S IN MOST AREAS AND 30S ON SOME
RIDGES FOR LOWS.

UPPER RIDGE WILL BRING VERY WARM AIR ALOFT ON THURSDAY. LOW LEVEL
INVERSIONS WILL LIMIT SNOW COVERED VALLEYS TO AROUND 40 FOR HIGHS
WHILE THE SW ZONES AT HIGHER ELEVATIONS WILL REACH THE LOWER 50S.

A SHORTWAVE TROUGH MOVES THROUGH THE AREA THURSDAY NIGHT WITH A
COLD FRONT. LOOK FOR GUSTY WEST TO NW WINDS LATE THURSDAY NIGHT
BEHIND THE FRONT AND ENOUGH MOISTURE FOR A CHANCE OF SHOWERS. AT
THIS POINT...WITH 850 MB TEMPERATURES STAYING ABOVE FREEZING
BEHIND THE COLD FRONT AND GUSTY WINDS MIXING THE
ATMOSPHERE...TEMPERATURES WILL BE WARM ENOUGH FOR RAIN SHOWERS.

THE WAVE MOVES TO THE EAST FRIDAY MORNING AND SHORTWAVE RIDGE
BUILDS IN FROM THE WEST IN THE AFTERNOON. LOOK FOR THE JANUARY
THAW TO CONTINUE WITH HIGHS MAINLY IN THE 40S. FORRESTER

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...

SYNOPTIC SET UP... LONG RANGE BEGINS WITH A BROAD LARGE TROUGH
RUNNING FROM THE HUDSON BAY INTO WESTERN CANADA AND THE
NORTHWESTERN QUARTER OF THE CONUS. ARCTIC AIR ENDS OVER THE
CANADIAN PLAINS WITH RELATIVELY COOL PACIFIC AIR FROM THE
MOUNTAINS WESTWARD. WARMER AIR JUTS UP INTO A MINOR RIDGE OVER
MONTANA AND IS QUICKLY EXITING WITH INCOMING THE PACIFIC INFLOW.
TO THE WEST OF THE BROAD TROUGH A NARROWLY AMPLIFIED RIDGE RUNS
NORTH THROUGH THE NORTHEASTERN PACIFIC INTO THE BEARING SEA.

FRIDAY NIGHT THROUGH SATURDAY... RIDGE EXITS THE AREA IMMEDIATELY
WITH THE PASSAGE OF A PACIFIC FRONT. INITIALLY... A PACIFIC
MOISTURE STREAM IS ANTICIPATED AROUND 700 MB... BUT WILL QUICKLY
EXIT. THIS WILL PROVIDE THE LIFT AND MOISTURE FOR LIGHT MIXED
SHOWERS DURING THESE PERIODS. PLACEMENT OF SHOWERS ALONG THE
PASSING BOUNDARY IS NOT FIRM YET.

SATURDAY NIGHT THROUGH SUNDAY... PACIFIC AIRMASS WILL BE IN PLACE
AND ONLY SLIGHT CHANCES WILL EXIST FOR SNOW SHOWERS DUE TO A
COOLING ATMOSPHERE.

SUNDAY ONWARD... MODIFIED ARCTIC AIR WILL BEGIN TO FILTER INTO
THE REGION FROM THE NORTH AND NORTHEAST FURTHER COOLING
TEMPERATURES TO BELOW FREEZING FOR MOST HIGHS AND DRYING OUT THE
AIRMASS. THIS TREND WILL HOLD UNTIL A POSSIBLE RIDGE PASSAGE MID
WEEK. GAH

&&

.AVIATION...

FLIGHT CATEGORY: VFR

SYNOPSIS: A SHORTWAVE IS PASSING THROUGH THIS MORNING. FAST WINDS
ALOFT ARE QUICKLY EATING THROUGH A SURFACE INVERSION AND REACHING
THE SURFACE. SOME SLACKENING OF THE PRESSURE GRADIENT MAY OCCUR
MID DAY REDUCING WINDS SLIGHTLY.

WINDS: WEST TO NORTHWEST AROUND TO 10 TO 20 KTS WITH GUSTS TO 30
KTS POSSIBLE THROUGH THE DAY... CALMING TO LESS THAN 15 KTS AFTER
SUNDOWN.

GAH

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 11 AM MST THIS MORNING FOR DANIELS...
EASTERN ROOSEVELT...SHERIDAN...WESTERN ROOSEVELT.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 26, 9:21 AM MST, 18 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
921 AM MST TUE JAN 26 2016

MTZ021>027-060-062-271200-
PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
SOUTHWEST PHILLIPS-EASTERN ROOSEVELT-
921 AM MST TUE JAN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ016>020-059-061-271200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS-
NORTHERN VALLEY-
921 AM MST TUE JAN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.